Alert archive / Arkansas / Tornado Warnings in 2024
Tornado Warning 49, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 27, 2024, 1:58 AM CDT for Drew County, Arkansas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2024, 1:58 AM CDT (06:58 UTC)
- Expired
- May 27, 2024, 2:18 AM CDT
- In force
- 20 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Drew County, AR
The radar
The Little Rock radar (KLZK), 167 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 11:18 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2751 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.6
The text
As transmitted.
165
WFUS54 KLZK 270658
TORLZK
ARC043-270730-
/O.NEW.KLZK.TO.W.0049.240527T0658Z-240527T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
158 AM CDT Mon May 27 2024
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Southeastern Drew County in southeastern Arkansas...
* Until 230 AM CDT.
* At 158 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Dermott, moving southeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Dermott... Jerome...
Baxter... Collins...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3347 9166 3356 9153 3352 9145 3340 9146
3339 9146 3339 9160
TIME...MOT...LOC 0658Z 312DEG 25KT 3347 9153
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
702 follow-up statements
801
WWUS54 KLZK 270716
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
216 AM CDT Mon May 27 2024
ARC043-270730-
/O.CON.KLZK.TO.W.0049.000000T0000Z-240527T0730Z/
Drew AR-
216 AM CDT Mon May 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
SOUTHEASTERN DREW COUNTY...
At 216 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Montrose, or 11 miles west of Lake Village, moving
southeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Jerome...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3344 9152 3350 9145 3340 9146 3339 9146
3339 9160
TIME...MOT...LOC 0716Z 334DEG 25KT 3336 9147
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
70384
WWUS54 KLZK 270718
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
218 AM CDT Mon May 27 2024
ARC043-270727-
/O.CAN.KLZK.TO.W.0049.000000T0000Z-240527T0730Z/
Drew AR-
218 AM CDT Mon May 27 2024
...THE TORNADO WARNING FOR SOUTHEASTERN DREW COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 AM CDT for southeastern
Arkansas.
LAT...LON 3344 9152 3350 9145 3340 9146 3339 9146
3339 9160
TIME...MOT...LOC 0716Z 312DEG 25KT 3335 9146
$$
70What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 27, 12:24 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 27, 12:24 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1224 AM CDT Mon May 27 2024 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 308 PM CDT Sun May 26 2024 Main concern during this forecast period is the severe weather potential during the first period. Recent objective analyses indicate an explosive atmospheric condition prevailing across the forecast area. Values derived from 18z sounding are supportive of all thunderstorm hazards. However, a substantial cap exists. Overall forcing of the atmospheric column currently is weak. Recent CAM runs suggest forcing along cold front, now approaching from eastern Kansas and central Oklahoma, will be required to initiate convection. In this scenario, the severe weather potential would exit between 00z and 08z in the LZK forecast warning area. A subjectively analyzed boundary, likely connectively enhanced from earlier activity in northeast sections of the forecast area, will be a particularly dangerous area for severe potential late this afternoon and evening, Drier conditions are expected for the rest of the period, although above normal afternoon temperatures will continue. && .LONG TERM... (Tuesday Night through next Sunday) Issued at 308 PM CDT Sun May 26 2024 The period will begin with surface high pressure building into the area, resulting in somewhat cooler temperatures. Northerly winds will gradually become NE and then E as the high slides off to the east, and eventually a return flow will develop in the Fri- Sat time frame, bringing warm and moist air back to the state. In the meantime, several upper level disturbances will ripple thru the northwesterly flow aloft, bringing chances for precipitation. I anticipate that a number of nocturnal MCS's may affect the area, moving NW-SE thru the forecast area. && .AVIATION... (06Z TAFS) Issued at 1217 AM CDT Mon May 27 2024 The cold front continues to move through central Arkansas. Thunderstorms are located just ahead of the front. Expect these storms to move south and east as the front pushes through. Storms should be out of southeast Arkansas between 9Z and 10Z. High pressure and drier air will build into the state behind the front. Monday will be dry during the day. MVFR conditions are expected south early...then VFR conditions are anticipated for the rest of the period. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 87 64 87 62 / 0 0 10 10 Camden AR 92 65 89 65 / 0 10 10 20 Harrison AR 83 60 83 58 / 0 0 10 10 Hot Springs AR 92 65 89 64 / 0 0 10 30 Little Rock AR 91 67 89 66 / 0 0 10 20 Monticello AR 93 67 90 67 / 0 0 10 20 Mount Ida AR 91 63 88 63 / 0 0 20 30 Mountain Home AR 85 60 85 58 / 0 0 10 10 Newport AR 87 65 88 64 / 0 0 0 10 Pine Bluff AR 91 66 90 66 / 0 0 10 20 Russellville AR 89 62 88 63 / 0 0 10 20 Searcy AR 89 63 88 63 / 0 0 10 20 Stuttgart AR 90 67 89 67 / 0 0 10 20 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...55 LONG TERM....53 AVIATION...51
Hazardous weather outlook, May 26, 8:39 AM CDT, 17 hours 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 839 AM CDT Sun May 26 2024 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-271000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 839 AM CDT Sun May 26 2024 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Additional thunderstorms are expected develop, most likely during the late afternoon and evening hours. Some storms could be strong to severe with hail, damaging winds, and a few tornadoes possible. Additionally, heavy rainfall is also expected with these storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday Showers and thunderstorms should be winding down Monday morning across portions of southeastern Arkansas. A few storms could produce damaging winds and large hail before the activity comes to an end. Additional rounds of showers and thunderstorms will return to the forecast by Wednesday, persisting through much of the upcoming work week. The main hazard with any of these storms would to be damaging straight-line winds. .Spotter Information Statement... Spotter activation may be necessary this afternoon and evening. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 55
In the hours before
Special weather statement, May 26, 11:43 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1143 PM CDT Sun May 26 2024
ARZ034-046-047-270515-
Monroe AR-Prairie AR-Woodruff AR-
1143 PM CDT Sun May 26 2024
...A strong thunderstorm will impact portions of southeastern
Woodruff, northeastern Prairie and north central Monroe Counties
through 1215 AM CDT
...
At 1142 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Brinkley, moving east at 55 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brinkley... Hunter...
Alfrey... Cotton Plant...
Fargo... Becton...
Dagmar WMA... Little Dixie...
Zent...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 AM CDT for eastern and
central Arkansas.
&&
LAT...LON 3500 9115 3491 9115 3491 9112 3487 9112
3487 9110 3479 9110 3494 9147 3513 9119
3510 9104 3500 9104
TIME...MOT...LOC 0442Z 280DEG 50KT 3497 9127
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
70Local storm report, May 27, 12:05 AM CDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
1205 AM CDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 AM Tstm Wnd Gst 4 W Patterson 35.26N 91.30W
05/27/2024 M58 MPH Woodruff AR Mesonet
&&
JBCLocal storm report, May 27, 12:29 AM CDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
1229 AM CDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM Tstm Wnd Dmg Bald Knob 35.31N 91.57W
05/26/2024 White AR Public
Social media picture showing snapped power
pole and tree down.
&&
JBCSpecial weather statement, May 27, 12:29 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1229 AM CDT Mon May 27 2024
ARZ053-062-066-067-270600-
Calhoun AR-Clark AR-Dallas AR-Ouachita AR-
1229 AM CDT Mon May 27 2024
...Strong thunderstorms will impact portions of southeastern Clark,
northwestern Calhoun, southwestern Dallas and northern Ouachita
Counties through 100 AM CDT
...
At 1229 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Sparkman to near
Chidester. Movement was southeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Camden... Bearden...
Sparkman... Chidester...
Cullendale... Highland Industrial Park...
East Camden... Amy...
Eagle Mills... Harmony Grove...
Ouachita... Vaden...
Locust Bayou... Fairview in Ouachita County...
Warner... Tates Bluff...
Pine Grove... Millville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CDT for southwestern
Arkansas.
&&
LAT...LON 3364 9245 3348 9278 3380 9313 3393 9287
3392 9274 3384 9279
TIME...MOT...LOC 0529Z 308DEG 41KT 3385 9277 3378 9305
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
70Local storm report, May 27, 12:31 AM CDT, 1 hour 27 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Little Rock AR
1231 AM CDT Mon May 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM Tstm Wnd Gst 4 W Patterson 35.26N 91.30W
05/26/2024 M58 MPH Woodruff AR Mesonet
Corrects previous tstm wnd gst report from 4
W Patterson.
&&
JBCSpecial weather statement, May 27, 1:34 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Little Rock AR
134 AM CDT Mon May 27 2024
ARZ062-063-066>069-270700-
Bradley AR-Drew AR-Cleveland AR-Calhoun AR-Dallas AR-Ouachita AR-
134 AM CDT Mon May 27 2024
...A strong thunderstorm will impact portions of northern Bradley,
southern Cleveland, Calhoun, southeastern Dallas, east central
Ouachita and northwestern Drew Counties through 200 AM CDT
...
At 133 AM CDT, Doppler radar was tracking a strong thunderstorm near
Harlow, or 9 miles north of Hampton, moving southeast at 60 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Warren... Fordyce...
Hampton... Bearden...
Hermitage... Kingsland...
Thornton... Harrell...
Ellisville... Hilo...
Harlow... Hampton Municipal Airport...
Hebron... Highland Industrial Park...
Weeks... Brandon...
Tipton... Marks Mill State Park...
Lanark... East Camden...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CDT for southeastern
and southwestern Arkansas.
&&
LAT...LON 3363 9281 3391 9237 3371 9185 3334 9228
TIME...MOT...LOC 0633Z 297DEG 52KT 3367 9252
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
70The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:29 PM CDT | Special Weather Statement | LZK | Marion | 46 min |
| May 26, 7:39 PM CDT | Special Weather Statement | LZK | Newton | 36 min |
| May 26, 7:49 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 15 min |
| May 26, 8:05 PM CDT | Special Weather Statement | LZK | Searcy | 25 min |
| May 26, 9:00 PM CDT | Special Weather Statement | LZK | Baxter | 45 min |
| May 26, 9:01 PM CDT | Severe Thunderstorm Warning | LZK | Randolph, Sharp | 29 min |
| May 26, 9:16 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Izard, Marion, Stone | 29 min |
| May 26, 9:27 PM CDT | Severe Thunderstorm Warning | LZK | Randolph | 33 min |
| May 26, 9:41 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Jackson, White, Woodruff | 49 min |
| May 26, 9:48 PM CDT | Special Weather Statement | LZK | Faulkner | 27 min |
| May 26, 9:59 PM CDT | Severe Thunderstorm Warning | LZK | Randolph | 16 min |
| May 26, 10:13 PM CDT | Special Weather Statement | LZK | Lawrence | 32 min |
| May 26, 10:17 PM CDT | Special Weather Statement | LZK | Lonoke | 43 min |
| May 26, 10:23 PM CDT | Tornado Warning | LZK | White, Woodruff | 37 min |
| May 26, 10:27 PM CDT | Severe Thunderstorm Warning | LZK | Jackson, White, Woodruff | 33 min |
| May 26, 10:36 PM CDT | Special Weather Statement | LZK | Clark, Pike | 39 min |
| May 26, 10:36 PM CDT | Special Weather Statement | LZK | Clark, Pike | 39 min |
| May 26, 10:39 PM CDT | River Flood Warning | LZK | Independence, Jackson, Lawrence | 10 days |
| May 26, 10:43 PM CDT | Special Weather Statement | LZK | Woodruff | 47 min |
| May 26, 10:49 PM CDT | Tornado Warning | LZK | White, Woodruff | 11 min |
| May 26, 10:59 PM CDT | Severe Thunderstorm Warning | LZK | Jackson, Woodruff | 31 min |
| May 26, 11:04 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 41 min |
| May 26, 11:08 PM CDT | Special Weather Statement | LZK | Grant | 37 min |
| May 26, 11:12 PM CDT | Special Weather Statement | LZK | Jackson | 33 min |
| May 26, 11:15 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Pike | 45 min |
| May 26, 11:27 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Hot Spring | 48 min |
| May 26, 11:38 PM CDT | Special Weather Statement | LZK | Hot Spring | 37 min |
| May 26, 11:43 PM CDT | Special Weather Statement | LZK | Woodruff | 32 min |
| May 26, 11:48 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Cleveland, Dallas, Ouachita | 42 min |
| May 27, 12:06 AM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Jefferson, Lincoln | 39 min |
| May 27, 12:17 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Ouachita | 43 min |
| May 27, 12:29 AM CDT | Special Weather Statement | LZK | Ouachita | 31 min |
| May 27, 12:39 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Desha, Jefferson, Lincoln | 51 min |
| May 27, 12:52 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Desha, Drew, Lincoln | 38 min |
| May 27, 1:20 AM CDT | Tornado Warning | LZK | Desha, Drew | 40 min |
| May 27, 1:23 AM CDT | Severe Thunderstorm Warning | LZK | Bradley, Desha, Drew, Lincoln | 52 min |
| May 27, 1:34 AM CDT | Special Weather Statement | LZK | Bradley, Calhoun | 26 min |
| May 27, 2:04 AM CDT | Special Weather Statement | LZK | Bradley, Calhoun | 41 min |
| May 27, 2:14 AM CDT | Special Weather Statement | LZK | Drew | 31 min |
| May 27, 9:37 AM CDT | River Flood Warning | LZK | Randolph | 6 days |
Nearby
Tornado Warnings in Arkansas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.